I need some help!!! I just finished IV Solumedrol for an exacerbation last week. I felt so great I went jogging three evenings, which I havent done in almost a year, and I went camping over the weekend. I woke up sun morning with a sore throat which has turned in to the same horrible cold I just got over a few weeks ago. Yesterday I noticed it looked like I had a candida infection in my mouth. My tongue is sore and it hurts to eat and drink.
So is it common or even possible to be from steroids? Anyone know any otc treatment or do I need to call the doctor?
I cant take it anymore....everyone says I probably over did things but Ive felt so run down and lousey lately that I wanted to take advantage of feeling good. Now I just feel like my immune system has bottom out on me and I am so weak I can hardly move.
In my own experience, I have taken oral steroids 3 different times. I have gotten thrush every time. So I'm sure that IV steroids can cause thrush also. My PCP's nurse advised me to take L-Lysine. It helped a lot, mostly gone in a couple of days. I'm sure others will chime in on this too. Also in my case rinsing with saltwater helped. Good luck, sorry about the recurring cold, the same thing happened to me, and I didn't go jogging or camping!
Hi! Yes, an overgrowth of the Candida fungus - which we all have - is a common side effect of steroid treatment.
I had not heard of the L-Lysine, but give it a try.
Salt water mouth gargles are also good. Be sure to spit out.
If you have the thrush in your mouth, then you also have overgrowth in your intestines. It is common for women also to get a vaginal yeast infection (candida again). So a more thorough treatment is to take a good probiotic supplement - there are several on the market, yogurt with extra probiotics, Lactobaccillus GG (very good and very spendy).
Reduce the sugar in your diet to zero if possible, for a while. Fungi feed on the sugar.
Plus, if the things above are perectly effective, I would recommend a course of mycostatin (Nystatin) from your doctor. This will be the most effective at erradicating the yeast from the entire digestive tract.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.